Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Springfield, MO

April 15, 2001Howell County, Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2001, 2:31 AM CDT for Howell County, Oregon County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2001, 2:31 AM CDT (07:31 UTC)
Expired
Apr 15, 2001, 3:30 AM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Howell County, MO, Oregon County, MO

The radar

The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:00 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WUUS53 KSGF 150732
SVRSGF
MOC091-149-150830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 AM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI
  SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 330 AM CDT

* AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST
  OF MOUNTAIN VIEW TO 6 MILES SOUTHWEST OF WEST PLAINS...MOVING EAST
  AT 65 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE
  SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   ALTON BY 255 AM CDT.

THE TOWNS OF THOMASVILLE...BRANDSVILLE...ROVER...GREER AND COUCH ARE
ALSO IN THE PATH OF THESE STORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

LAT...LON 3691 9167 3663 9210 3658 9126 3691 9079

SUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:30 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 15, 2:30 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT SUN APR 15 2001

BUSY MORNING SO FAR WITH A COUPLE WAVES OF SEVERE WEATHER
PUSHING THROUGH THE AREA.  MAIN FOCUS WILL BE WITH ONGOING
CONVECTION THIS MORNING...THEN WITH BIG COOL DOWN EXPECTED ON
MONDAY AND TUESDAY.

06Z MSAS HAS SURFACE LOW ACROSS SW MO WITH FRONTAL BOUNDARY
STRETCHING ACROSS CENTRAL MO.  MID LEVEL SHORTWAVE ALSO PUSHING
THROUGH AREA AIDING IN THE CONVECTION.  JUDGING BY CURRENT RADAR
TRENDS...PRECIPITATION SHOULD BE OUT OF AREA BY ZONE ISSUANCE TIME...
BUT WILL MAKE LAST MINUTE DECISION ON WHETHER OR NOT TO KEEP IN POPS
FOR EASTERN ZONES THIS MORNING.

FRONT SHOULD SAG SOUTH OF CWA THIS MORNING WITH HIGH PRESSURE
MOVING INTO THE CWA.  GOOD CAA TAKING PLACE BEHIND FRONT TODAY WITH
NW WINDS OF 15 TO 25 KTS EXPECTED.

FLOW ALOFT LOOKS TO BECOME MORE AMPLIFIED AND WILL DROP LOW OUT OF
CENTRAL CANADA INTO THE MID/UPR MS VLY MON/TUE.  THIS WILL DROP
TEMPS TO WELL BELOW NORMAL FOR THIS TIME OF YEAR AND MAY NEED SOME
FREEZE WARNINGS BY MONDAY NIGHT.  MOISTURE WILL ALSO INCREASE AHEAD
OF THIS SYSTEM AND MAY SEE SOME RAINFALL ALONG COLD FRONT.  MOS
POPS NOT TOO HIGH YET WITH THIS SYSTEM...AND WILL KEEP POPS LOW FOR
MONDAY FOR NOW.

TROF WILL SLIDE EAST BY MID-WEEK WITH RIDGE BUILDING BACK INTO
AREA.  ANOTHER LOW WILL DEVELOP OUT IN THE PLAINS WITH NEXT ROUND OF
CONVECTION POSSIBLE BY THE END OF THE WEPEK.

FCSTID = 5
SGF   71  41  56  29 /   0   0  30  20
JLN   72  43  59  31 /   0   0  30  20
UNO   75  42  58  32 /  10   0  20  20
VIH   70  38  54  28 /  10   0  30  20

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, Apr 14, 10:55 PM CDT, 3 hours 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT SAT APR 14 2001

...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...

AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE
STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST
STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG
AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND
CASSVILLE.
T
A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR
LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO
CAMDENTON...WAYNESVILLE AND SALEM.

SUTTON
Local storm report, Apr 14, 11:45 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....U

1130 PM    COLUMBUS                  KS   1 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Apr 14, 11:50 PM CDT, 2 hours 41 minutes before
MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...
HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON...
OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS...
WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON...
LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

SUTTON
Local storm report, Apr 15, 12:27 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1029 PM    LINCOLN                   MO   .75 INCH HAIL
04/14/01   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1037 PM    COLE CAMP                 MO   .75 INCH HAIL
04/14/01   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1100 PM    LINCOLN                   MO    MPH TSTM GUST
04/14/01   BENTON                         WINDOWS BLOWN OUT.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1104 PM    COLE CAMP                 MO    MPH TSTM GUST
04/14/01   BENTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.

1130 PM    COLUMBUS                  KS   1 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1135 PM    BAXTER SPGS               KS   .75 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY PUBLIC.

1135 PM    VERSAILLES                MO   WIND DAMAGE
04/14/01   MORGAN                         POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    JOPLIN                    MO   60 MPH TSTM GUST
04/14/01   JASPER                         REPORTED BY LAW
                   4                       ENFORCEMENT OFFICIAL.

1202 AM    DIAMOND                   MO   .88 INCH HAIL
04/15/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 15, 12:50 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1244 AM    AURORA                    MO   1 INCH HAIL
04/15/01   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1245 AM    VERONA                    MO   .88 INCH HAIL
04/815/01   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Apr 15, 12:53 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1207 AM    FARLINGTON                KS   .75 INCH HAIL
04/15/01   CRAWFORD                       REPORTED BY FIRE AND
                                          RESCUE.

1250 AM    REPUBLIC                  MO   .75 INCH HAIL
04/15/01  r GREENE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:38 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair37 min
Apr 14, 11:06 PM CDTSevere Thunderstorm WarningSGFMorgan54 min
Apr 14, 11:15 PM CDTSevere Thunderstorm WarningSGFBenton45 min
Apr 14, 11:36 PM CDTSevere Thunderstorm WarningSGFMiller24 min
Apr 14, 11:44 PM CDTSevere Thunderstorm WarningSGFJasper, Newton61 min
Apr 15, 12:20 AM CDTSevere Thunderstorm WarningSGFLawrence40 min
Apr 15, 12:52 AM CDTSevere Thunderstorm WarningSGFChristian, Greene53 min
Apr 15, 12:52 AM CDTSevere Thunderstorm WarningSGFStone53 min
Apr 15, 1:01 AM CDTSevere Thunderstorm WarningSGFWebster, Wright44 min
Apr 15, 1:01 AM CDTSevere Thunderstorm WarningSGFDade44 min
Apr 15, 1:15 AM CDTSevere Thunderstorm WarningSGFJasper45 min
Apr 15, 1:20 AM CDTSevere Thunderstorm WarningSGFDouglas40 min
Apr 15, 1:23 AM CDTSevere Thunderstorm WarningSGFNewton37 min
Apr 15, 1:30 AM CDTSevere Thunderstorm WarningSGFGreene45 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSGFOzark, Taney55 min
Apr 15, 1:35 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence40 min
Apr 15, 1:42 AM CDTSevere Thunderstorm WarningSGFTexas48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFChristian, Greene48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell48 min
Apr 15, 1:57 AM CDTSevere Thunderstorm WarningSGFStone48 min
Apr 15, 2:10 AM CDTSevere Thunderstorm WarningSGFChristian, Taney50 min
Apr 15, 2:12 AM CDTSevere Thunderstorm WarningSGFShannon63 min
Apr 15, 2:33 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark72 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.